I have bowel cancer stage 3c. My surgery went really well. I'm on the capecitabine oral chemo for 8 cycles now in my 2nd. I have 3000mg a day and also my oxaliplatin infusion every 3 weeks . I find the capecitabine way easier to manage than the infusion . I get a bit of nausea, some neuropathy , dry skin , lips and if course tiredness ! All very manageable at the moment . Make sure you have a variety of anti nausea meds to keep nausea at bay so you can eat. Hope that helps!
In 2016 I was diagnosed with stage 3c colon cancer. I had surgery and then started a treatment plan with infusions of Oxaliplatin and 5FU. The Oxaliplatin was hard to deal with... nauseau, neuropathy, fatigue. But I got through it and was found to be what I thought was cancer free. Actually I was in remission. a year and a half later, a scan showed that the cancer had returned to the lymphy nodes but had not spread to any other organs. I started another round of chemotherapy. This time, Irenotecan and 5 FU infusions. I had hair loss, nausea and foot problems but again, it was doable and I was pronounced in remission. I then started on a maintenance plan (for life) or until new research knocks it out once and for all. The maintenance plan is taking Capecitabine (Xeloda) in pill form for 2 weeks on and 1 week off, and an infusion every 3 weeks of Avastin. While these drugs suppress the immune system, the side effects are much lighter than with aggressive chemo. I still tire more easily and sometimes have foot and hand dryness but no nausea and I'm dancing, gardening, and traveling again. I don't know what drugs you're taking but I have found that having a positive attitude and lots of support really help in the healing process. Take good care of yourself, use an oncologist who is very thorough, will answer all your questions, and will talk to you about nutrition as well. Stay positive. No need to be terrified. With all the advances in cancer reearch, it has given us long, strong lives. I wish you well. We are cancer warriors and we do prevail.
Be part of this supportive community